Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
jcambe

RETIN-A discoloring my face :(

Recommended Posts

hi acne.org. i just joined yesterday and wanted to post immediatly so i could share my experience with Retin-A. I've been using it since Jannuary and i've loved what its done for my face. I had mild acne breaking out on my cheeks and on my forehead. I started using retin-a since i was prescribed by my dermatologist.

Here's my medication

RetinA 0.04 %

benzoyl peroxide 1%/5%

night- wash my face with just water. pat dry then dry for about 5 -7 minutes. i put the retin-a gel on infected areas. not too much

morning- shower then pat dry. i put on the benzoyl cream then let it dry for 5 minutes. then i put cetaphil moisturizer. after i wait till that dries and pat down where my face gets a tad bit oily. then after i put on my sunblock.

my face has become clear with little pimples here and there but its not like the pimples i got before i started using these product. about a month and half ago i started noticing that my face was getting discolored ith white bloches on my face. i thought it was a normal problem that could be fixed. i went to the derma about 2 weeks ago and he said i have to up my dosage of sunblock i use. its SPF 50 dry skin sunblock. it's alright but i have to keep reapplying every 2 hours which is not a good thing since i'm in school and i have no access to a mirror. my face has now become pale and discolored. it's on my forehead and on both of my cheeks. it's starting to expand towards my neck which is wierd because i don' use RETIN-a on my neck. i've been confirmed that its not ezcema so that's a good note.

So now im thinking of stoppping my dosages of retin-a to allow my skin to heal and hopefully get back to normal. i 'm filipino, 17 and brown skin. i hate having my face being a differetnt color :( so i'm just asking if this is a good idea to stop retin-A. i love my skin being with no acne but the white clothes are getting to bad :(

Link to comment
Share on other sites

I would think that it's the BP that's making your face pale.

Also, you only need to reapply your sunscreen every two hours if you're outside in the sun, I think.

Link to comment
Share on other sites

I have read of Retin A and/or hydroquinone being used in persons of color to 'lighten' the skin. It's possible that the Retin A is lightening your skin.

I don't know if a gradual facial tanning cream might help; best check with your dermatologist on that. The innate exfoliation of the Retin A may not allow the 'tan' to develop.

Link to comment
Share on other sites

no more retin a for you i would not use it if your tan for sure! use over the counter and an antibiotic or try the dangerous accutane

Link to comment
Share on other sites

nah i dont have that disease. I'm still thinking of just doing cetaphil moisturizer in the morning and the sunblock and hopefully thiswill give me time to heal my face. i'm pretty sure i'll break out with out using RETIN-a tho :[

Link to comment
Share on other sites

actually ANTI-EM, i only apply to certain parts of my face. could that be my problem?

what should i do then? should i apply it where my face is darker? My whole purpose for taking this medication was because of my acne, i had no intention to get lighter. i made an appointment with my dermatologist tomorrow and i'm reporting to him that i'm stopping retin -a . i really want my face to go back to my oroginal skin color

Link to comment
Share on other sites

Retin A is intended for whole-face application, not just spot treatment. Please read the following post on how topical retinoids work and why patience and perseverance is required when using topical retinoids: http://www.acne.org/messageboard/Info-reti...ial-t98395.html

Wherever you don't apply the Retin A gets no benefit from the treatment and you can breakout on those areas, plus have a skin discoloration problem from different rates of skin shedding depending on where you've applied the retinoid.

Link to comment
Share on other sites

actually ANTI-EM, i only apply to certain parts of my face. could that be my problem?

what should i do then? should i apply it where my face is darker? My whole purpose for taking this medication was because of my acne, i had no intention to get lighter. i made an appointment with my dermatologist tomorrow and i'm reporting to him that i'm stopping retin -a . i really want my face to go back to my oroginal skin color

Yes, I think that's the problem. Retin an lightens the skin. You need to apply it to the entire face.

Link to comment
Share on other sites

Well that's where I'm confused now. I only applied to several places on my face, okay that makes sense but what about my neck? Why would it get white if I don't place any cream there at all. Plus, I don't want my whole face to be lighter. My face and my neck won't match

Link to comment
Share on other sites

I don't know why your neck is lighter. The only thing it could be is that or vitiligo or you are applying your SPF unevenly.

In some people, retin a makes the skin lighter. My neck was darker than my face. You either have to live with it or stop the retin a.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.



  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×